MAUDE Adverse Event Report: COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL

COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL
Catalog Number AUBS-4-6
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
As reported by the distributor, the ascend® aq® ureteral balloon catheter was injected with about 2-3 ml of saline solution then the balloon ruptured longitudinally.This observation was made prior to patient contact.No other information has been provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of complaint history, the device history record, drawings, manufacturing instructions, quality control and specifications was performed.A visual inspection and functional testing was also conducted.Two balloon catheters and two inflation devices were returned for evaluation.A functional test was performed on both catheters.One catheter was found to have a split in the balloon material and the other catheter had a split and the balloon material had a scraped appearance.This complaint is confirmed.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were noted.A review of complaint history for this product/lot number combination revealed there are no other complaints associated with this product and lot number 7783515.Based on the provided information, this complaint is confirmed, however a definitive root cause cannot be established at this time.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
ASCEND® AQ® URETERAL BALLOON CATHETER
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6908396
Report Number1820334-2017-03415
Device Sequence Number116433
Product Code EZN
UDI-Device Identifier00827002328358
UDI-Public(01)00827002328358(17)200328(10)7783515
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K040127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAUBS-4-6
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/22/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1